Format

Send to:

Choose Destination
See comment in PubMed Commons below
Clin Rheumatol. 1994 Mar;13(1):80-2.

D-penicillamine induced polymyositis causing complete heart block.

Author information

  • 1Department of Rheumatology, Musgrave Park Hospital Green Park Healthcare trust, Belfast, Ireland, UK.

Abstract

We describe a 63-year-old female patient with rheumatoid arthritis who developed complete heart block and features of polymyositis within a few weeks of starting treatment with D-penicillamine. We believe she is one of only three published patients in whom complete heart block accompanies penicillamine-induced polymyositis. The literature on penicillamine myositis is reviewed with special emphasis on cardiac problems. Patients taking D-penicillamine who develop features suggestive of polymyositis may develop insidious, but potentially life-threatening cardiac involvement and must be carefully monitored.

PMID:
8187449
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk